PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

On Levi subgroups and the Levi decomposition for groups definable in $o$-minimal structures

Volume 222 / 2013

Annalisa Conversano, Anand Pillay Fundamenta Mathematicae 222 (2013), 49-62 MSC: 03C64, 22E15. DOI: 10.4064/fm222-1-3


We study analogues of the notions from Lie theory of Levi subgroup and Levi decomposition, in the case of groups $G$ definable in an $o$-minimal expansion of a real closed field. With a rather strong definition of ind-definable semisimple subgroup, we prove that $G$ has a unique maximal ind-definable semisimple subgroup $S$, up to conjugacy, and that $G = R\cdot S$ where $R$ is the solvable radical of $G$. We also prove that any semisimple subalgebra of the Lie algebra of $G$ corresponds to a unique ind-definable semisimple subgroup of $G$.


  • Annalisa ConversanoInstitute of Natural and Mathematical Sciences
    Massey University
    P/bag 102-904 NSMC
    Auckland, NZ
  • Anand PillayDepartment of Pure Mathematics
    University of Leeds
    LS2 9JT Leeds, UK

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image